MAUDE Adverse Event Report: MERIL LIFE SCIENCES PVT. LTD. MOZEC¿ NC - RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER

MERIL LIFE SCIENCES PVT. LTD. MOZEC¿ NC - RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Model Number MNC20015
Medical Device Problem Codes Entrapment of Device (1212); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records including raw material inspection, in process & finished product inspection does not reveal any discrepancy relevant to the batch under investigation, which confirms that there is no indication of a product related quality deficiency associated to this batch.Additionally, a review of the complaint history identified no other incidents reported from this lot and the control sample test results also confirm that there was no indication of a product quality deficiency.Based on the available information and without concomitant device, it is not possible to draw a clinical conclusion between the device and the reported event.Neither the dhr review nor the complaint history including control sample analysis results suggests that the reported failures could be related to design or manufacturing process.[(b)(4)].
 
Event or Problem Description
The surgeon used a 2.0x15 mozec nc to pre-dilate a lesion during a coronary intervention.The balloon was inflated and deflated four ( 4) times.When trying to remove the balloon, it got stuck on the sion blue wire.The sion blue wire was removed with mozec balloon still on it.The vessel was re-wired to complete the procedure with a non-meril device.No patient injuries were reported.
 
Additional Manufacturer Narrative
Review of device history records including raw material inspection, in process & finished product inspection does not reveal any discrepancy relevant to the batch under investigation, which confirms that there is no indication of a product related quality deficiency associated to this batch.Additionally, a review of the complaint history identified no other incidents reported from this lot and the control sample test results also confirm that there was no indication of a product quality deficiency.Based on the available information and observations of the returned device, it is not possible to determine the probable root cause for this event.However, since neither the dhr review nor the returned product analysis including control sample analysis results suggest that the reported failures could be related to design or manufacturing process.Visual observations of the returned product included relaxed balloon wings indicating the balloon was subjected to positive pressure; visible contrast medium in the lumen and the balloon body; blood traces at the rx port and in the inner lumen along with a damaged (torn) rx port; multiple kinks along the catheter length on the proximal shaft and a bend near the luer hub.Multiple attempts were made to maneuver a recommended test guidewire (0.014") through the catheter lumen, but the presence of solidified contrast media along with blood traces and the apparent damages on the catheter shaft made this unfeasible.- attachment: [complaint evaluation report for mnc-pc18-020.Pdf, complaint evaluation report_moz-pc18-020_returned product analysis.Pdf].
 
Event or Problem Description

Brand Name
MOZEC¿ NC - RX PTCA BALLOON DILATATION CATHETER
Common Device Name
RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Manufacturer (Section D)
MERIL LIFE SCIENCES PVT. LTD.
bilakhia house, survey no. 135
muktanand marg
chala, vapi 39619 1
IN  396191
MDR Report Key7882779
Report Number3009613036-2018-00020
Device Sequence Number11444575
Product Code LOX
UDI-Device Identifier18906029358063
UDI-Public18906029358063
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Model NumberMNC20015
Device Catalogue NumberMNC20015
Device Lot NumberMNCG88
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SION BLUE WIRE; SION BLUE WIRE